Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 16, 2011, 11:24 AM MDT for Fremont County, Sublette County, Wyoming. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2011, 11:24 AM MDT (17:24 UTC)
- Expired
- Mar 16, 2011, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 11:49 AM MDT | NON-TSTM WND GST 69 | Lander, WY | MEASURED AT LANDER ASOS |
| Mar 16, 11:56 AM MDT | SNOW 1 | 16 Ne Dubois, WY | CASTLE CREEK SNOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WWUS75 KRIW 161724 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1124 AM MDT WED MAR 16 2011 ...VERY STRONG WIND EXPECTED AROUND LANDER TODAY... .A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE LANDER FOOTHILLS. WYZ018-170000- /O.NEW.KRIW.HW.W.0010.110316T1724Z-110317T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1124 AM MDT WED MAR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY REPORTED A WIND GUST TO 62 MPH AROUND 1115 AM. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL WILL BE IMPACTED BY THESE SUDDEN AND SHARP WIND GUSTS. RESIDENTS SHOULD ALSO SECURE ALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SKRBAC
4 follow-up statements
532 WWUS75 KRIW 161812 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1212 PM MDT WED MAR 16 2011 ...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND INTO THE LANDER FOOTHILLS... .A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER MOUNTAINS. WYZ015-170000- /O.EXA.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ WIND RIVER MOUNTAINS EAST- 1212 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM. * WIND...SOUTHWEST 40 TO 40 MPH WITH GUSTS BETWEEN 70 AND 80 MPH. * IMPACTS...TRAVEL WILL BE IMPACTED BY THESE SUDDEN AND SHARP WIND GUSTS. RESIDENTS SHOULD ALSO SECURE ALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ018-170000- /O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1212 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. * WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS OF 80 TO 90 MPH. * IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE HIGH WINDS AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SKRBAC
971 WWUS75 KRIW 161819 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 1216 PM MDT WED MAR 16 2011 ...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND INTO THE LANDER FOOTHILLS... .A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER MOUNTAINS. WYZ015-170000- /O.COR.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ WIND RIVER MOUNTAINS EAST- 1216 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. * WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS BETWEEN 80 AND 90 MPH. * IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE HIGH WINDS AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ018-170000- /O.COR.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1216 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH. * IMPACTS...HIGHWAY 287 BETWEEN BEAVER RIM...LANDER AND FORT WASHAKIE WILL BE IMPACTED BY THESE VERY STRONG AND SHARP CROSS WINDS. USE EXTREME CAUTION IF TRAVELLING AS AREAS OF BLOWING DEBRIS AND DUST MAY ALSO BE ENCOUNTERED. SECURE ALL LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SKRBAC
916 WWUS75 KRIW 161950 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 150 PM MDT WED MAR 16 2011 ...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND INTO THE LANDER FOOTHILLS... .A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER MOUNTAINS. WYZ018-170000- /O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 150 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM. HIGH WINDS HAVE BEEN OCCURRING CONTINUOUSLY SINCE BEFORE NOON IN LANDER. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH. * IMPACTS...HIGHWAY 287 BETWEEN BEAVER RIM...LANDER AND FORT WASHAKIE WILL BE IMPACTED BY THESE VERY STRONG AND SHARP CROSS WINDS. USE EXTREME CAUTION IF TRAVELLING AS AREAS OF BLOWING DEBRIS AND DUST MAY ALSO BE ENCOUNTERED. SECURE ALL LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ015-170000- /O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ WIND RIVER MOUNTAINS EAST- 150 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH. * IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE HIGH WINDS AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SKRBAC
199 WWUS75 KRIW 170009 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 609 PM MDT WED MAR 16 2011 WYZ015-018-170115- /O.EXP.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 609 PM MDT WED MAR 16 2011 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE BEEN DECREASING ACROSS THE AREA LATE THIS AFTERNOON WITH THIS DECREASING TREND EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 16, 11:19 AM MDT, 5 minutes earlier.
Area forecast discussion, Mar 16, 11:19 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1119 AM MDT WED MAR 16 2011 SHORT TERM...TODAY THROUGH FRIDAY NIGHT UPDATED FOR HIGH WIND WARNING AROUND LANDER THROUGH 6 PM. PROGRESSIVE PACIFIC WESTERLY FLOW CONTINUES. PRECIPITATION IS GRADUALLY FILLING IN ACROSS EASTERN IDAHO. THE WEB CAM HAS BEEN INDICATING SNOWFALL OVER TETON PASS BUT PRECIP HAS NOT YET REACHED THE WESTERN VALLEYS AT THE TIME OF THIS WRITING. INFRARED SATL IS ENSURING COLDER TOPS MOVING INTO WESTERN WYOMING. THIS PRECIPITATION IS BREAKING OUT AHEAD OF A SHORTWAVE TROUGH THAT IS NOW OVER THE PACIFIC NW AND HAS BEEN PRODUCING LIGHTNING OVER WASHINGTON AND OREGON. FAST WEST SOUTHWEST DIFLUENT UPSLOPE FLOW ALONG WITH SOME ISENTROPIC LIFT WILL AID IN ENHANCED PRECIP. TEMP IN JAC IS CURRENTLY 36 AND 41 AT AFTON. GFS/NAM H7 TEMPS CONTINUE TO SUPPORT THE LIKELIHOOD OF RAIN CHANGING TO SNOW OVER THE SOUTHERN FAR WESTERN VALLEYS IF ONE AVERAGES OUT THE WARMER NAM AND COLDER GFS H7 TEMPS. ONLY THE NORTHERN FAR WESTERN VALLEYS WILL LIKELY REACH ADVISORY CRITERIA BY MIDNIGHT THURSDAY. THE REST OF THE WINTER WEATHER ADVISORY LOOKS GOOD FOR WESTERN WY. ADDED THE EAST SLOPE OF THE WIND RIVER MTNS FOR BLOWING SNOW BUT THAT ZONE WILL ONLY BE GOOD THROUGH 18Z TODAY. THE LOCAL WRF IS HINTING AT A MTN WAVE ABOVE LND FOR THIS MORNING. IT LOOKS LIKE A MARGINAL WIND EVENT WITH THE SURFACE GRADIENT NOT IMPRESSIVE...FROUDE NUMBER TOO HIGH AND LACK OF MOUNTAIN TOP INVERSION. THE WINDS APPEAR THAT THEY WILL BE RESTRICTED TO THE HIGHER TERRAIN SO FELT A WINTER WX ADV WAS APPROPRIATE FOR ZONE 15. HANDLED THE MARGINAL ON GOING WINDS IN THE GREEN MTNS WITH AN SPS FOR NOW. WILL LET THE HIGH WIND WARNING FOR THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MTNS RUN THEIR COURSE THROUGH 18Z TODAY. STATION DW6841 IN CLARK BLEW 47 MPH FROM THE SOUTHEAST WHICH SEEMS TO BE A PRE CURSOR FOR A GOOD BLAST OF WIND FROM THE WEST. SURE ENOUGH...SHORTLY THEREAFTER A WESTERLY WIND GUST OF 74 MPH WAS RECORDED. WILL LIKELY HANDLE THE STRONG WINDS ACROSS NATRONA COUNTY TODAY WITH ANOTHER SPS AT ISSUANCE TIME. THE CPR MOS NAM GUIDANCE IS INDICATING SUSTAINED WIND SPEEDS IN THE LOW 30S FOR 9 HOURS TODAY AND THIS EVENING BUT FOR REASONS STATED ABOVE WILL NOT GO WITH HIGH WIND HILITES THERE. THE WINDS WILL PICK UP BRIEFLY THIS AFTERNOON OVER THE WIND RIVER BASIN AND THE LANDER FOOTHILLS WITH THE TROUGHPA. THE NEXT SHORTWAVE FOLLOWING CLOSE BEHIND IS PRODUCING LIGHTNING JUST OFF THE SOUTHERN OREGON COAST. THIS FEATURE WILL KEEP THE SNOW FALLING WEDNESDAY NIGHT IN WESTERN WY AS WE GET UNDERNEATH AN ASSOCIATED JET COUPLET. THIS SNOW WILL SPREAD THROUGH SWEETWATER COUNTY TODAY AND THEN SPILL OVER THE DIVIDE TONIGHT WITH SOUTHERN SWEETWATER COUNTY RECEIVING WIDESPREAD SNOW THROUGH THURSDAY AFTER A COMPLETE CHANGEOVER TO SNOW TONIGHT. HAVE INDICATED UP TO 5 INCHES OF SNOW FOR SOUTHERN SWEETWATER COUNTY LATE TONIGHT THROUGH THURSDAY. FOR THE SAME TIME FRAME HAVE INDICATED 3 TO 5 INCHES OF SNOW FOR THE WESTERN MTNS AND 2 TO 3 INCHES FOR THE WESTERN VALLEYS. THE PRECIP SHOULD REMAIN A MIXTURE EAST OF THE DIVIDE TONIGHT. ONE EXCEPTION WILL BE THE BIG HORN BASIN WHERE ONLY A CHC OF PRECIP IS EXPECTED WITH MOST OF THE DYNAMICS REMAINING TO THE SOUTH OF THERE. THEN THE TROUGH AXIS TRACKS ACROSS THE AREA THURSDAY NIGHT WITH LIGHT SNOW CONTINUING IN WESTERN WY THROUGH THEN. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY FOR DRIER WEATHER EXCEPT FOR SOME FLURRIES MAINLY OVER THE WESTERN MTNS FROM THE CONTINUED PACIFIC FETCH. SOME AREAS OF THE WIND RIVER BASIN AND LANDER FOOTHILLS COULD SEE THERE FIRST 60 DEGREE TEMPERATURE TODAY. THESE AREAS TUESDAY DID NOT REALIZE THEIR MAX POSSIBLE TEMPS BECAUSE OF LEE ENHANCED CLOUDINESS. AFTER A MILD START TODAY ACROSS THE CWA...TEMPS WILL BE COOLER BEGINNING THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT WYZ001-002-012>014-023>025. HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ018. && UPDATE...SKRBAC SHORT TERM...LIPSON LONG TERM...WM AVIATION...WM FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 16, 10:22 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1022 AM MDT WED MAR 16 2011 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1022 AM MDT WED MAR 16 2011 ...WINTER WEATHER ADVISORIES COVER MUCH OF WESTERN WYOMING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SNOW EVENT WILL CONTINUE THROUGH THIS EVENING ACROSS WESTERN WYOMING. 8 TO 14 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS WITH 3 TO 6 INCHES ACROSS THE WESTERN VALLEYS AND UPPER GREEN RIVER BASIN FOOTHILLS. SIGNIFICANT SNOWFALL COULD SPREAD TO SWEETWATER COUNTY TONIGHT INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SNOWFALL IS EXPECTED OVER WESTERN AND SOUTHERN WYOMING THURSDAY WITH 3 TO 5 INCHES EXPECTED IN THE WESTERN WYOMING MOUNTAINS WITH 2 TO 3 INCHES IN THE WESTERN VALLEYS. UPWARDS OF 6 INCHES OF TOTAL SNOWFALL IS EXPECTED OVER SOUTHERN SWEETWATER COUNTY ALONG AND SOUTH OF INTERSTATE 80 BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS AS WELL AS ANY WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Mar 16, 5:25 AM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 525 AM MDT WED MAR 16 2011 WYZ018-161600- LANDER FOOTHILLS- 525 AM MDT WED MAR 16 2011 STRONG SOUTHWEST WIND BETWEEN 20 AND 40 MPH...WITH OCCASIONAL GUSTS AROUND 50 MPH...WILL OCCUR ALONG THE LANDER FOOTHILLS THIS MORNING. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR THE STRONG WIND. 21
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.